Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Trace methods in twisted group algebras, II


Authors: J. M. Osterburg and D. S. Passman
Journal: Proc. Amer. Math. Soc. 130 (2002), 3495-3506
MSC (2000): Primary 16S35
Published electronically: March 29, 2002
MathSciNet review: 1918825
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, we continue our discussion of trace methods in twisted group algebras. Specifically, we obtain the twisted analog of Bass' theorem on the traces of idempotents in ordinary group algebras. Indeed, we show that with suitable normalization, the characteristic $0$ trace values of an idempotent are all contained in a cyclotomic field. The proof is a variant of the original argument combined with a reduction to finitely presented groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16S35

Retrieve articles in all journals with MSC (2000): 16S35


Additional Information

J. M. Osterburg
Affiliation: Department of Mathematics, University of Cincinnati, Cincinnati, Ohio 45221
Email: james.osterburg@math.uc.edu

D. S. Passman
Affiliation: Mathematics Department, University of Wisconsin, Madison, Wisconsin 53706
Email: passman@math.wisc.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06483-3
PII: S 0002-9939(02)06483-3
Received by editor(s): July 13, 2001
Published electronically: March 29, 2002
Additional Notes: The first author’s research was supported by the Taft Committee of the University of Cincinnati. He would also like to thank the Mathematics Department of the University of Wisconsin for its hospitality. The second author’s research was supported in part by NSF Grant DMS-9820271.
Communicated by: Lance W. Small
Article copyright: © Copyright 2002 American Mathematical Society